|Confusion and Personality Change
Jan 31, 2002
I am 22 years old. I started Harrt in November. I them was hospitalized in December and they stopped the HIV meds. I started the meds back again on December 28th. After starting the Kaletra and combiviar again I became very confused. I started to studder and my personality changed. I have been hospitalized in January. They looked for CMV. The blood test showed negitive. They biopsy a limp node in my stomach. I am still on the HIV meds. My cd4 count started at 43. I was tested on January 23 and my cd4 count was 130. I am glad the meds is helping my cd4 count but do you know what is causing the confusion, studdering, and personality change. My speech pattern has changed also. They did a MRI and it only showed that my brain had gotten smaller like an older person.
Response from Dr. Feinberg
One possibility is that you were incubating a central nervous system disease when you were started on HAART and now that your immune system is improving, you have developed these symptoms as part of an "immune reconstitution syndrome". Another (but much less likely possibility) is that your symptoms are a side effect of your medicines, but these would be very unusual side effects. Your doctors will have to continue to search for what is wrong with you so that you can get specific treatment for whatever is causing this.
cmv leading to Hep B?
- Getting Hiv Through Fingering With A Cut On Finger
- Will Chlamydia Show Up On A Urine Culture?
- When To Check If You Have Gonorrhea In Your Throat?
- When Genital Warts Fall Off Are You Still Contagious?
- What Is The Difference Between Hives And Shingles?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.